MAUDE Adverse Event Report: BIOMET 3I CERTAIN® 4, 5, 6MM(D) IMPLANT DRIVER TIP - LONG; DENTAL DRIVER

BIOMET 3I CERTAIN® 4, 5, 6MM(D) IMPLANT DRIVER TIP - LONG; DENTAL DRIVER
Model Number IIPDTL
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
The doctor reports that the implant has not been placed because the driver does not disengage.The affected dental position is unknown.The doctor confirms that the procedure was completed with another tool and that the patient did not suffer any impact on his health.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One certain® 4, 5, 6mm(d) implant driver tip - long (iipdtl) was returned for investigation.Visual inspection of the as returned product identified signs of wear from use.Functional testing of the components note that both could not be disengaged.No pre-existing conditions were noted on the per.The reported implant was located on an unknown tooth site and was removed the same day.Device history record (dhr) review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot numbers (1184090) for similar event and 1 other complaint was identified utilizing keyword(s) 'does not disengage'.September post market trending was reviewed and there were no actionable events or corrective actions for the reported event(s) (stuck components) or product (bost485).Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN® 4, 5, 6MM(D) IMPLANT DRIVER TIP - LONG
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12311560
Report Number0001038806-2021-01485
Device Sequence Number19867801
Product Code NDP
UDI-Device Identifier00844868005995
UDI-Public(01)00844868005995(10)1184090
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIIPDTL
Device Catalogue NumberIIPDTL
Device Lot Number1184090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale